Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 161, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 31, 2004, 4:12 PM CDT for Angelina County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2004, 4:12 PM CDT (21:12 UTC)
- Expired
- May 31, 2004, 5:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 4:10 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 312112 SVRSHV TXC005-312215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 411 PM CDT MON MAY 31 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS * UNTIL 515 PM CDT * AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER LUFKIN...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HUNTINGTON BY 445 PM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS UNTIL 515 PM CDT. LAT...LON 3149 9482 3124 9488 3104 9446 3111 9418 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:34 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 31, 2:34 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 234 PM CDT MON MAY 31 2004 .DISCUSSION... CLOSED UPPER LOW OVER UPPER MISSISSIPPI VALLEY WILL MOVE VERY SLOWLY EAST NEXT FEW DAYS. THIS WILL PUT FORECAST AREA AT BOTTOM OF TROF AND ALLOW SURFACE BOUNDARY TO RETREAT BACK NORTH TONIGHT AND TUESDAY. SHORT WAVES ROTATING AROUND LOW WILL INTERACT WITH MOIST AND UNSTABLE ATMOSPHERE OVER THE REGION...CAUSING SCATTERED SHOWERS AND TSTMS. WILL GO OVER MOS POPS TONIGHT AS SURFACE BOUNDARY MOVES BACK NORTH. THEN ON TUESDAY...WEAK SHORT WAVE SHOULD HELP CREATE A LITTLE EXTRA LIFT...RESULTING IN A SLIGHT CHANCE OF TSTMS...MOSTLY COINCIDING WITH AFTERNOON HEATING. BEST CHANCE OF PRECIP LATE WEDNESDAY INTO THURSDAY WITH STRONGER SHORT WAVE DIGGING A LITTLE FURTHER SOUTH AND BRINGING SURFACE BOUNDARY BACK INTO CWA. THIS BOUNDARY APPEARS TO BECOME STATIONARY OVER CWA ALSO...SO HOLDING ON TO SMALL CHANCES OF PRECIP IN FORECAST THROUGH NEXT WEEKEND. FINALLY BY MONDAY...UPPER RIDGE OVER SOUTHWEST U.S. BEGINS TO BUILD EAST...ENDING PRECIP CHANCES FOR A FEW DAYS. TEMPERATURES SHOULD BE RUN SLIGHTLY ABOVE NORMAL UNTIL THURSDAY... THEN MAY FALL BACK NEAR SEASON NORMALS. && .PRELIMINARY POINT TEMPS/POPS... SHV 69 91 73 89 / 40 20 30 40 MLU 67 90 70 89 / 40 20 30 40 TXK 68 90 70 88 / 30 20 30 40 TYR 71 92 73 90 / 40 20 30 30 LFK 71 93 73 92 / 40 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
Hazardous weather outlook, May 31, 12:00 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON MAY 31 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON MAY 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON NEAR A DRYLINE FRONT ACROSS NORTH CENTRAL TEXAS. THIS CONVECTION WILL MOVE INTO EAST TEXAS THIS EVENING AND EVENTUALLY INTO NORTHWEST LOUISIANA. SOME STORMS COULD REACH SEVERE LIMITS TONIGHT...PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS NORTHEAST TEXAS AND NORTH LOUISIANA THROUGH WEDNESDAY. THIS BOUNDARY WILL HELP FOCUS DEVELOPMENT OF SCATTERED THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:20 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 55 min |
| May 30, 8:38 PM CDT | Tornado Warning | SHV | Wood | 22 min |
| May 30, 9:27 PM CDT | Severe Thunderstorm Warning | SHV | Upshur, Wood | 63 min |
| May 30, 10:07 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 53 min |
| May 30, 10:24 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.